Q. Can high cholesterol with palmar erythema mean liver damage?

Answered by
Dr. Penchala Prasad Kandikattu
and medically reviewed by Dr. Divya Banu M
This is a premium question & answer published on Jan 02, 2020 and last reviewed on: Jan 06, 2020

Hello doctor,

I was diagnosed with palmer erythema last year. I am 28 years old, however, I started drinking moderately from 16-20 then stayed sober for a year and a half. However started drinking again at 22 and have been more of a binge drinker consuming on average of 20-50 drinks a week over the last 5 years. I never drank everyday usually 6-10 one day during the week but would drink alot on Friday annd Saturdays. Since my PE diagnosis I have had my liver enzymes checked 3 times along with CBC and autoimmune diseases and just about every kind of blood work that could cause along with an ultrasound and everything has came back normal except my cholesterol and triglycrides were a high.

Since I have gotten my triglycrides in healthy range but cholesterol is still a little high. My question is how accurate is all of this in detecting liver damage. I do not have any symptoms of disease except the red palms. And should I be concerned? Since I am now sober as I have talked to several people in the cirrohsis and and fatty liver disease community and it definitely scared the heck out of me how dangerous alcohol really is. So I am just hoping to get some advice and if there is anything else I can do to be certain? Or what is your opinion on my story? Definitely never drinking again and totally not worth the risk of developing some kind of liver disease.

#

Hello,

Welcome to icliniq.com.

Do not worry. You may have anxiety more than disease itself. For raised total cholesterol you may take low cholesterol diet with regular exercise. Quitting of alcohol may be useful. Get it done ultrasound abdomen and liver scan. Avoid alcohol intake. Use tablet Pantoprazole before breakfast for one week. Eat green leafy vegetables, do yoga and meditation. Be happy and do not worry. If cholesterol is still high, then you may take antihyperlipidemic drugs. Please consult your physician, he will examine and treat you accordingly. Take care.


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have PIH after erythema multiforme. What can I apply to let the pigments fade?

Query: Hello doctor, I had erythema multiforme because of drug allergy and currently left with post inflammatory hyperpigmentation. How long will it last and how and what should I do or apply to let the pigments fade? I have my liver, biopsy test, and I need someone to explain the results.  Read Full »

Why am I having abdominal burning, throat pain, and diarrhea after alcohol drinking?

Query: Hello doctor,I saw a doctor for abdominal burning and pain in the throat after one night of drinking alcohol. She said I had gastritis but I did not say I had diarrhea as well. What shall I do? Currently, I am taking Lansoprazole.  Read Full »

Systemic Lupus Erythematosus (SLE)

Article Overview: Systemic lupus erythematosus (SLE) is an autoimmune condition, which results in widespread inflammation in the body. To know more about this condition, read the article. Read Article


Dr. Sneha Kannan
Rheumatologist

What Is Systemic Lupus Erythematosus? Systemic lupus erythematosus or SLE is an autoimmune inflammatory disease and the most common type of lupus. It causes widespread inflammation of the skin, blood vessels, joints, and other organs. Genetic, hormonal, and environmental factors seem to cause this ...  Read Article

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
Does CD marker help in identification of blood cancer?
Hi doctor, I am a 25-year-old male suffering from joint pain and pain in the knees. I also have nausea, vomiting, gynec...  Read more»
I suddenly got fainted and woked up with bruising in eyes. Why?
Hi doctor,I am 28 years old with normal weight and following a vegetarian diet. Last month, I fainted at home and my fri...  Read more»

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.